Correlation Engine 2.0
Clear Search sequence regions


  • adult (1)
  • anterior chamber (2)
  • corneal edema (4)
  • corneal haze (1)
  • female (1)
  • humans (1)
  • pterygium (5)
  • pvp i (2)
  • segment (2)
  • steroid (2)
  • woman (1)
  • Sizes of these terms reflect their relevance to your search.

    A 29-year-old woman was referred to our department for corneal edema after uneventful pterygium excision surgery with conjunctival autografting. She was prescribed topical dexamethasone and showed a complete response within 2 weeks of treatment. Specular microscopic examination revealed severe endothelial cell loss in the operated eye. Mild corneal haze causing a decrease in vision (20/50) was observed in long-term follow-up. This steroid-responsive complication was linked to two possible etiologies: mild toxic anterior segment syndrome or povidone-iodine (PVP-I) corneal toxicity. Surgeons should be careful during pterygium surgery to completely clear PVP-I and avoid any penetration into the anterior chamber to prevent possible serious complications. When diffuse corneal edema is encountered after pterygium surgery, intense steroid treatment should be prescribed as in the present case.

    Citation

    Ceyhun Arıcı, Burak Mergen, Oğuzhan Kılıçarslan, Ahmet Ağaçhan, Beril Tülü Aygün, Akif Özdamar. Diffuse Corneal Edema after Uneventful Pterygium Surgery: Toxic Anterior Segment Syndrome or Toxic Keratopathy? Turkish journal of ophthalmology. 2022 Feb 23;52(1):69-71

    Expand section icon Mesh Tags

    Expand section icon Substances


    PMID: 35196843

    View Full Text